Alabama, 2012Damaging Wind in Alabama, May 6, 2012
May 6, 2012 · NWS MOB · 1 event in 1 county or zone
High winds from a thunderstorm downed a tree on a house causing severe damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds from a thunderstorm downed a tree on a house causing severe damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 6, 4:02 AM CST, 8 hours 28 minutes earlier.
Area forecast discussion, May 6, 4:02 AM CST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
502 AM CDT SUN MAY 6 2012
.SHORT TERM...(TODAY THROUGH TONIGHT)...A SHORTWAVE CURRENTLY OVER
THE MID MISS RIVER VALLEY HEADS SOUTHEAST ON THE EAST SIDE OF AN
UPPER RIDGE CENTERED OVER THE US PLAINS. GUIDANCE IS PRETTY
CONSISTENT IN ADVERTISING TSRA FIRING OVER NE-RN MS/N-ERN AL/NW-ERN
GA...THEN SPREADING S. HAVE TRIED TO REFLECT THIS IN THE GRIDS...WITH
THE BEST CHANCE FOR POPS BEING NORTHEASTERN SECTIONS OF THE
FA....TAPERING OFF AS ON HEADS SOUTH OR WEST. WITH ABUNDANT HEATING
CAUSING CAPE VALUES TO RISE TO AROUND 2000 J/KG OR MORE TODAY...SOME
STORMS MAY BECOME STRONG TO SEVERE...BUT WITH LIMITED WIND SHEAR AND
LESS THAN OPTIMAL AMOUNTS OF DRY AIR IN THE UPPER LEVELS...ANY SEVERE
STORMS ARE EXPECTED TO BE OF THE LESS ORGANIZED PULSE SEVERE TYPE.
TONIGHT...SOME REMNANT TSRA ARE EXPECTED TO BE AROUND IN THE
EVENING...THE DIE OUT AS THE AIRMASS COOLS OVER THE AREA. HAVE PUT
BEST POPS CLOSER TO THE COAST...WITH THE AIRMASS COOLED OFF OVER
NORTHERN REGIONS OF THE FA BY THE AFTERNOON TSRA.
THE WET MICROBURST RISK IS MODERATE. /16
.LONG TERM...(MONDAY THROUGH SATURDAY)...AN UPPER LEVEL TROUGH WILL
REMAIN SITUATED NEAR THE VICINITY OF EASTERN ALABAMA...SOUTHERN
GEORGIA AND THE FLORIDA PANHANDLE MONDAY...WITH NORTHWEST FLOW ALOFT
PREVALENT FARTHER TO THE WEST ACROSS MISSISSIPPI AND WESTERN ALABAMA.
A WEAK FRONTAL BOUNDARY WILL ALSO STRETCH ACROSS NORTHERN AND EASTERN
ALABAMA AND THE FLORIDA PANHANDLE DURING THE DAY MONDAY. THESE
FEATURES WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO FOCUS
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS A GOOD PORTION OF THE
FORECAST AREA MONDAY AND MONDAY NIGHT. THE BEST COVERAGE IS EXPECTED
TO ENCOMPASS NORTHERN PORTIONS OF THE CWFA DURING THIS TIME FRAME...AND
WE INCREASED GRIDDED POPS TO 40-50 PERCENT ACROSS LOCATIONS GENERALLY
ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR LATE MONDAY AFTERNOON INTO
MONDAY NIGHT.
A SECONDARY SHORTWAVE TROUGH IN THE NORTHWEST FLOW ALOFT WILL SINK
FARTHER TO THE SOUTH INTO SOUTHERN ALABAMA AND THE WESTERN FLORIDA
PANHANDLE DURING THE DAY TUESDAY...AND WILL BRING A CONTINUED CHANCE
OF SHOWERS AND THUNDERSTORMS REGION WIDE TUESDAY AND TUESDAY NIGHT.
PRECIPITABLE WATER VALUES WILL INCREASE TO 1.5 TO 1.75 INCHES LATE
MONDAY INTO TUESDAY...SO LOCALLY HEAVY RAINFALL RATES CAN BE EXPECTED.
YET ANOTHER SHORTWAVE TROUGH IN THE FLOW ALOFT LOOKS TO ARRIVE ACROSS
THE REGION WEDNESDAY...THIS TIME ACCOMPANIED BY A COLD FRONT. THESE
FEATURES WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO
MOST LOCATIONS THROUGH THE DAY WEDNESDAY...BEFORE RAIN CHANCES
GRADUALLY COME TO AN END WEDNESDAY NIGHT AS COOLER AND DRIER AIR
FILTER INTO THE AREA. COOLER MORNING LOWS ARE ANTICIPATED THURSDAY
AND FRIDAY...WITH MANY INLAND LOCATIONS DROPPING INTO THE 50S BY
FRIDAY MORNING. DRY NORTHWEST FLOW ALOFT WILL PERSIST INTO THE DAY
FRIDAY...BEFORE THE UPPER FLOW PATTERN TRANSITIONS SOUTHWESTERLY THIS
WEEKEND AHEAD OF THE NEXT APPROACHING UPPER LEVEL STORM SYSTEM TO THE
WEST. THE OPERATIONAL 00Z GFS/ECMWF RUNS BOTH INDICATE THAT
PRECIPITATION CHANCES WILL RAMP UP ACROSS THE REGION LATE SATURDAY
INTO SUNDAY AS THIS SYSTEM APPROACHES NEXT WEEKEND. /21
&&
.AVIATION...(12Z ISSUANCE)...DIURNALLY DRIVEN FORECAST FOR THE NEXT 24
HRS. OVERNIGHT STRATIFICATION IN THE BOUNDARY LAYER WILL COMBINE
WITH ONSHORE FLOW JUST ABOVE...CREATING ALTERNATING RADIATION FOG OR
STRATUS. CIGS/VISBYS DROPPING TO IFR OR A BIT LOWER AREA POSSIBLE IN
SOME AREAS OVERNIGHT. TODAY...AFTERNOON THUNDERSTORMS ARE EXPECTED
TO FIRE NORTH OF THE FA...THEN SPREAD OVER THE FA DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS BEFORE DIEING OFF AFTER SUNSET. /16
&&
.MARINE...LIGHT...MAINLY DIURNALLY DRIVEN WINDS EXPECTED THROUGH
TUESDAY...WITH A FRONT EXPECTED TO CROSS THE AREA WEDNESDAY THROUGH
WEDNESDAY NIGHT. A TEMPORARY INCREASE IN THE WINDS TO MODERATE TO
STRONG IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING....BUT DIE
OFF QUICKLY THURSDAY WITH THE SYNOPTIC PUSH MOVING OFF QUICKLY. /16
&&
.FIRE WEATHER...CONCERNS REMAIN LOW OVER THE NEXT SEVERAL DAYS AS WINDS
GENERALLY REMAIN LIGHT AND RELATIVE HUMIDITY VALUES LOOK TO STAY ABOVE
45 PERCENT THROUGH EARLY NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED OVER THE NEXT SEVERAL DAYS AS A SERIES OF UPPER LEVEL
DISTURBANCES MOVE ACROSS THE REGION. AFTERNOON DISPERSIONS LOOK TO
REMAIN IN THE FAIR TO GENERALLY GOOD CATEGORY TODAY AND MONDAY. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 88 67 88 68 / 40 30 30 30
PENSACOLA 86 70 85 70 / 40 30 30 30
DESTIN 83 72 82 69 / 40 30 30 20
EVERGREEN 90 65 90 64 / 40 30 40 40
WAYNESBORO 91 66 90 66 / 40 20 30 40
CAMDEN 91 67 89 65 / 40 20 40 50
CRESTVIEW 90 63 89 64 / 40 30 40 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
16/21
Hazardous weather outlook, May 6, 5:21 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
621 AM CDT SUN MAY 6 2012
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
621 AM CDT SUN MAY 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AREA POSSIBLE TODAY
INTO THIS EVENING. A FEW MAY BECOME STRONG TO SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT. ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DAILY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH
WEDNESDAY. WITH ENOUGH INSTABILITY PRESENT...A FEW MAY BECOME STRONG
TO SEVERE. DAMAGING WINDS CONTINUE TO REMAIN THE PRIMARY THREAT. A
LACK OF UPPER SUPPORT WILL HELP TO LIMIT THE COVERAGE...ORGANIZATION
AND STRENGTH OF ANY THUNDERSTORMS THAT DO BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.
GMZ630-650-655-670-675-071200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
621 AM CDT SUN MAY 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 6, 10:59 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1159 AM CDT SUN MAY 6 2012
ALZ057-061745-
BUTLER AL-
1159 AM CDT SUN MAY 6 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER COUNTY IN
SOUTHWEST ALABAMA...THROUGH 1245 PM CDT...
AT 1154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF GREENVILLE...OR 6 MILES NORTHEAST OF FOREST HOME...AND MOVING
SOUTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOREST HOME...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
&&
Special weather statement, May 6, 11:01 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1201 PM CDT SUN MAY 6 2012
ALZ054-061745-
WILCOX AL-
1201 PM CDT SUN MAY 6 2012
...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY IN SOUTHWEST
ALABAMA...THROUGH 1245 PM CDT...
AT 1159 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
CAMDEN...OR 10 MILES NORTH OF OAK HILL...AND MOVING WEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOYKIN... YELLOW BLUFF... CAMDEN...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
&&
Special weather statement, May 6, 11:40 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1240 PM CDT SUN MAY 6 2012
ALZ054-061815-
WILCOX AL-
1240 PM CDT SUN MAY 6 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WILCOX COUNTY IN
SOUTHWEST ALABAMA...THROUGH 115 PM CDT...
AT 1236 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF CAMDEN TO 15 MILES EAST OF
CAMDEN...AND MOVING SOUTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOYKIN... YELLOW BLUFF... PINE HILL...
PINE APPLE... OAK HILL... COY...
CATHERINE... CAMDEN...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
&&
Special weather statement, May 6, 11:50 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1250 PM CDT SUN MAY 6 2012
ALZ057-061830-
BUTLER AL-
1250 PM CDT SUN MAY 6 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER COUNTY IN
SOUTHWEST ALABAMA...THROUGH 130 PM CDT...
AT 1245 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF GREENVILLE...OR 3 MILES NORTHEAST OF CHAPMAN...AND MOVING SOUTH AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCKENZIE... I65 AND AL 106... GEORGIANA...
CHAPMAN...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 111 AND 127.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
&&
Special weather statement, May 6, 12:23 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
123 PM CDT SUN MAY 6 2012
ALZ053>060-061915-
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-ESCAMBIA AL-MONROE AL-
WILCOX AL-CLARKE AL-
123 PM CDT SUN MAY 6 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BUTLER...
CONECUH...NORTHERN COVINGTON...SOUTHERN CRENSHAW...NORTHERN
ESCAMBIA...MONROE...SOUTHWESTERN WILCOX AND CLARKE COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 215 PM CDT...
AT 118 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF THOMASVILLE TO 16 MILES NORTH
OF EVERGREEN TO 11 MILES NORTH OF ELBA...AND MOVING SOUTHWEST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
HORN HILL... YELLOW BLUFF... PINE HILL...
COY... DOZIER... BRANTLEY...
WHATLEY... THOMASVILLE... JACKSON...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 74 AND 113.
THE PRIMARY THREATS FROM THESE STORMS ARE NICKEL SIZE HAIL AND WIND
GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND
ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE
STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
THESE STORMS MAY CONTINUE TO INTENSIFY AND WARNINGS MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
&&
Thunderstorm Wind, Clarke
- When
- May 6, 12:30 PM CST to 12:32 PM CST
- Where
- Clarke County, 1 mi E of Coffeeville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.750, -88.083
Winds estimated at 60 mph downed a tree on house causing extensive damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Illinois, May 6, 2012$999,000 · EF0 · 16 events
- Tornado and Flash Flooding in Illinois, May 6 to 7, 2012$90,000 · EF1 · 25 events
- Hail and Damaging Winds in Georgia, May 6, 2012$313,000 · 1.75 in hail · 14 events
- Flash Flood and Hail in Mississippi, May 6 to 8, 20121 injured · $72,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Georgia, May 6, 2012$54,000 · 1 in hail · 32 events
- Flash Flood and Hail in Iowa, May 6, 2012$79,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Tennessee, May 6, 2012$69,000 · 1 in hail · 15 events
- Tornadoes and Flash Flooding in Missouri, May 6, 2012$1,000 · EF0 · 35 events
- Damaging Winds in Florida, May 6, 2012$21,000 · 50 kt wind · 15 events
- Damaging Winds in Iowa, May 6, 20123 injured · 55 kt wind · 4 events
- Flood in Minnesota, May 6 to 7, 2012$30,000 · 1 event
- Lightning Strike in Minnesota, May 6, 2012$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382721.